MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. AMT G-JET; LOW PROFILE TRANSGASTRIC JEJUNAL FEEDING TUBE DEVICE

APPLIED MEDICAL TECHNOLOGY, INC. AMT G-JET; LOW PROFILE TRANSGASTRIC JEJUNAL FEEDING TUBE DEVICE
Model Number MGJ-1412-10
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aspiration Pneumonitis (4455)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The original complaint was reported by the hospital on (b)(6) 2023.However, an indication of the pneumonia was not reported until on (b)(6) 2023, during a follow-up phone conversation with several nurses at the facility.Based on the provided information, the pneumonia occurred several days after the aspiration was originally noted on imaging.The nurse indicated that she was not certain whether the pneumonia event was related to the reported tubing failure, but amt is airing on the side of caution in reporting this event.The device was returned for inspection and the torn jejunal tube was confirmed in our analysis.The inner lumen support was still intact, so the entire device was able to be removed from the patient as intended.Inspection of the returned device and a review of the device history record did not find any manufacturing defect.It is believed that the failure is related to environmental related conditions and/or excessive pressure.Ongoing internal testing is planned in order to attempt to replicate the failure mode.A thorough review of production processes also found no steps that are believed to be related to the failure mode.The complaint information has been logged into our complaint database for trending purposes.Complaint#: (b)(4) was assigned to this report.
 
Event or Problem Description
Reporter indicated that within 7 days of placement, the patient returned to the hospital to have the gj device checked due to several vomiting events.X-ray imaging was performed for surveillance with possible aspiration noted.An inspection of the device found that the jejunal section of the tubing had torn at an unknown date, allowing feed intended for the jejunum to flow into the stomach.The tube was still partially attached and was able to be removed in full.Further conversation with nurse determined that patient was admitted for pneumonia several days later, though it was unknown if the cause was related to the device failure.

Brand Name
AMT G-JET
Common Device Name
LOW PROFILE TRANSGASTRIC JEJUNAL FEEDING TUBE DEVICE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
joshua meinke
8006 katherine boulevard
brecksville, OH 44141
4407174252
MDR Report Key17376060
Report Number1526012-2023-00005
Device Sequence Number6384472
Product Code KNT
UDI-Device Identifier00842071124298
UDI-Public00842071124298
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183508
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMGJ-1412-10
Device Catalogue NumberMGJ-1412-10
Device Lot Number201229-092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown